MAUDE Adverse Event Report: DEPUY MITEK LLC US EXPRESSSEW III AC GUN; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY MITEK LLC US EXPRESSSEW III AC GUN; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 214157
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.E3: reporter is a j&j sales representative.H4: the device manufacture date is unknown.Investigation summary the product was returned to mitek for evaluation.Mitek then conducted visual inspection of the device received.The device shows wear marks as normal in this type of reusables devices.The upper jaw was found to be noticeably loose.The trigger was depressed and the jaw did not open and close, due to it shows a disconnection with the locking mechanism.Due to the condition of the device a functional test cannot be performed.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific instructions for use (ifu) for information related to end of life, reprocessing instructions, and inspection procedures.The overall complaint was confirmed as the observed condition of the expressew iii ac+ gun would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to end of life.As per ifu; inspect the suture passer prior to use to ensure proper mechanical function.Visually inspect the instrument and check for damage and wear; jaws and teeth are aligned properly.Locking mechanisms fasten securely and close easily.It was determined that no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported by sales rep that during shoulder arthroscopy surgical procedure it was observed that the expressew iii suture passer w/ hook was broken.Another like device was used to complete the procedure.The exact date of the event was not reported.During in-house engineering evaluation it was determined that the device was loose.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.

Brand Name
EXPRESSSEW III AC GUN
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key20150361
Report Number1221934-2024-03096
Device Sequence Number14515044
Product Code LXH
UDI-Device Identifier10886705025190
UDI-Public(01)10886705025190(10)23441-140604-10
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214157
Device Lot Number23441-140604-10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2024
Initial Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown